Tokyo Journal of Mathematics

A Function Determined by a Hypersurface of Positive Characteristic

Kosuke OHTA

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text


Let $R=k\jump{X_1, \dots ,X_{n+1}}$ be a formal power series ring over a perfect field $k$ of characteristic $p>0$, and let $\mathfrak{m} = (X_1 , \dots , X_{n+1})$ be the maximal ideal of $R$. Suppose $0\neq f \in\mathfrak{m}$. In this paper, we introduce a function $\xi_{f}(x)$ associated with a hypersurface $R/(f)$ defined on the closed interval $[0,1]$ in $\mathbb{R}$. The Hilbert-Kunz multiplicity and the F-signature of $R/(f)$ appear as the values of our function $\xi_{f}(x)$ on the interval's endpoints. The F-signature of the pair, denoted by $s(R,f^{t})$, was defined by Blickle, Schwede and Tucker. Our function $\xi_{f}(x)$ is integrable, and the integral $\int_{t}^{1}\xi_{f}(x)dx$ is just $s(R,f^{t})$ for any $t\in[0,1]$.

Article information

Tokyo J. Math., Volume 40, Number 2 (2017), 495-515.

First available in Project Euclid: 9 January 2018

Permanent link to this document

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 13F25: Formal power series rings [See also 13J05]


OHTA, Kosuke. A Function Determined by a Hypersurface of Positive Characteristic. Tokyo J. Math. 40 (2017), no. 2, 495--515.

Export citation


  • I. Aberbach and F. Enescu, The structure of F-pure rings, Math. Z. 250 (2005), no. 4, 791–806.
  • I. Aberbach and G. Leuschke, The F-signature and strongly F-regularity, Math. Res. Lett. 10 (2003), 51–56.
  • M. Blickle, M. Mustaţă and K. E. Smith, F-thresholds of hypersurfaces, Trans. Amer. Math. Soc. 361 (2009), 6549–6565.
  • M. Blickle, K. Schwede and K. Tucker, F-signature of pairs: continuity, p-fractals and minimal log discrepancies, J. London Math. Soc. (2) 87 (2013), 802–818.
  • A. Conca, Hilbert-Kunz function of monomial ideals and binomial hypersurfaces, Manuscripta Math. 90 (1996), 287–300.
  • D. Eisenbud, Homological algebra on a complete intersection, with an application to group representations, Trans. Amer. Math. Soc. 260 (1980), no. 1, 35–64.
  • C. Huneke and G. Leuschke, Two theorems about maximal Cohen-Macaulay modules, Math. Ann. 324 (2002), no. 2, 391–404.
  • C. Huneke, M. A. McDermott and P. Monsky, Hilbert Kunz functions for normal graded rings, Math. Res. Letters 11 (2004), 539–546.
  • K. Kunz, On Noetherian rings of characteristic $p$, Amer. J. Math. 98 (1976), 999–1013.
  • K. Kurano, The singular Riemann-Roch theorem and Hilbert-Kunz functions, J. Algebra 304 (2006), 487–499.
  • P. Monsky, The Hilbert-Kunz function, Math. Ann. 263 (1983), 43–49.
  • S. Takagi and K.-i. Watanabe, On F-pure thresholds, J. Algebra 282 (2004), 278–297.
  • K. Tucker, F-signature exists, Invent. Math. 190 (2012), no. 3, 743–765.
  • K.-I. Watanabe and K. Yoshida, Hilbert-Kunz multiplicity and an inequality between multiplicity and colength, J. Algebra 230 (2000), 295–317.